Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 123, NWS Nashville, TN

July 31, 20215 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2021, 10:52 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2021, 10:52 PM CDT (03:52 UTC)
Expired
Jul 31, 2021, 11:30 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 10:53 PM CDTTSTM WND DMG4 Wsw Eagleville, TNTREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.
Jul 31, 10:53 PM CDTTSTM WND DMG5 Wsw Eagleville, TNTSPOTTER REPORT OF POWER LINES, TREES DOWN, AND A TREE DOWN ON A ROOF. 6900 BLOCK OF FLAT CREEK ROAD.
Jul 31, 11:37 PM CDTTSTM WND DMG1 Ssw Shelbyville, TNLARGE TREE DOWN ON BELMONT AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

055 
WUUS54 KOHX 010352
SVROHX
TNC003-117-119-149-187-010430-
/O.NEW.KOHX.SV.W.0123.210801T0352Z-210801T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1052 PM CDT Sat Jul 31 2021

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Marshall County in Middle Tennessee...
  Rutherford County in Middle Tennessee...
  Eastern Maury County in Middle Tennessee...
  Eastern Williamson County in Middle Tennessee...
  Bedford County in Middle Tennessee...

* Until 1130 PM CDT.

* At 1052 PM CDT, severe thunderstorms were located along a line
  extending from near Brentwood to near Columbia, moving southeast at
  50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro, Franklin, Columbia, Shelbyville, Lewisburg, Smyrna,
  Brentwood, Spring Hill, Nolensville, Thompson's Station, Chapel
  Hill, Wartrace, Eagleville, Bell Buckle, Christiana, I-65 East Of
  Columbia, Fosterville, Triune, Rover and Belfast.

This includes the following highways...
 Interstate 65 between mile markers 32 and 72.
 Interstate 24 between mile markers 70 and 94.
 Interstate 840 between mile markers 26 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3584 8619 3536 8638 3538 8682 3560 8708
      3602 8682
TIME...MOT...LOC 0352Z 312DEG 45KT 3603 8678 3566 8699 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
870 
WWUS54 KOHX 010417
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1117 PM CDT Sat Jul 31 2021

TNC187-010426-
/O.CAN.KOHX.SV.W.0123.000000T0000Z-210801T0430Z/
Williamson TN-
1117 PM CDT Sat Jul 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLIAMSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3584 8619 3536 8638 3538 8682 3551 8698
      3570 8668 3579 8660 3596 8659
TIME...MOT...LOC 0416Z 312DEG 45KT 3586 8655 3549 8676 

$$

TNC003-117-119-149-010430-
/O.CON.KOHX.SV.W.0123.000000T0000Z-210801T0430Z/
Marshall TN-Rutherford TN-Maury TN-Bedford TN-
1117 PM CDT Sat Jul 31 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR MARSHALL...SOUTHERN RUTHERFORD...SOUTHEASTERN MAURY AND BEDFORD
COUNTIES...

At 1116 PM CDT, severe thunderstorms were located along a line
extending from Smyrna to near Lewisburg, moving southeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Murfreesboro, Shelbyville, Lewisburg, Smyrna, Chapel Hill, Wartrace,
Eagleville, Bell Buckle, Christiana, Fosterville, Rover, Belfast,
Deason, Rockvale, Farmington and Unionville.

This includes the following highways...
 Interstate 65 between mile markers 32 and 39.
 Interstate 24 between mile markers 69 and 94.
 Interstate 840 between mile markers 46 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3584 8619 3536 8638 3538 8682 3551 8698
      3570 8668 3579 8660 3596 8659
TIME...MOT...LOC 0416Z 312DEG 45KT 3586 8655 3549 8676 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:41 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 31, 8:41 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
841 PM CDT Sat Jul 31 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

2nd complex arriving a little ahead of schedule and is on the KY
TN border. Storms have been sub severe, a report of dime size
hail was recently received at white bridge TN. Overall, the
forecast appears to be on track although maximum pops will be
achieved slightly ahead of schedule. Dewpoints are in the mid 70s
now and have been increasing in conjunction with the onset of
convection. No changes to forecast at this time. at this point it
looks like scattered strong storms for the mid state instead of
severe.

&&

.AVIATION...
00Z TAF DISCUSSION.

Capped atmosphere beginning to give way to some added forcing in
the northwest. Will include a vcts group for CKV initially. Otw,
vcts will be utilized within the next few hours for the taf
sites. An MCS will be pushing southeastward toward the taf sites
later this evening. Shower and thunderstorms will become more
widespread generally after 03Z. Cigs aob 3 kft will be commonplace
with the increased precipitation coverage. Atmosphere will
stabilize with just rain showers expected aft 10Z. The
precipitation should end from north to south aft 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 17 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sat Jul 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Heat Advisory continues this afternoon for counties south of I-40
and west of I-65. Heat Index values around 106 are expected.

Some strong to severe thunderstorms may be possible late Saturday
afternoon through the early morning hours Sunday. Main concerns with
any strong thunderstorm development will be gusty strong winds as
well as heavy rainfall which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some showers and a few thunderstorms in the morning Sunday may
produce heavy rain and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Local storm report, Jul 31, 9:13 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     10 SSE CLARKSVILLE      36.43N  87.28W
07/31/2021                   MONTGOMERY         TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
            COUNTY.

&&

EVENT NUMBER OHX2100565

21
Special weather statement, Jul 31, 9:16 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
916 PM CDT Sat Jul 31 2021

TNZ007-008-026>028-010315-
Robertson TN-Davidson TN-Wilson TN-Cheatham TN-Sumner TN-
916 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN
SUMNER...NORTHERN WILSON...NORTHEASTERN CHEATHAM AND SOUTHERN
ROBERTSON COUNTIES UNTIL 1015 PM CDT...

At 916 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White House to near Coopertown. Movement
was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Springfield, Madison, Hendersonville, Mount
Juliet, Goodlettsville, White House, Millersville, Greenbrier,
Coopertown, Lakewood, Ridgetop, Hermitage, Belinda City, Old Hickory,
Joelton, Rural Hill, Pleasant View and Green Hill.

This includes the following highways...
 Interstate 40 between mile markers 212 and 245.
 Interstate 65 between mile markers 86 and 110.
 Interstate 24 between mile markers 25 and 52.
 Interstate 840 between mile markers 75 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3619 8612 3610 8670 3649 8712 3652 8668
TIME...MOT...LOC 0216Z 305DEG 29KT 3649 8674 3645 8704

Shamburger
Local storm report, Jul 31, 9:42 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     OAK HILL                36.08N  86.79W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
            AND THE ROAD.

&&

EVENT NUMBER OHX2100566

21
Special weather statement, Jul 31, 9:48 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
948 PM CDT Sat Jul 31 2021

TNZ006-023>026-010315-
Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-Houston TN-
948 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHERN MONTGOMERY...
CENTRAL CHEATHAM...SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS
COUNTIES UNTIL 1015 PM CDT...

At 948 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Clarksville to near
McEwen. Movement was southeast at 45 mph.

Wind gusts over 50 mph will be possible with these storms.

Locations impacted include...
Dickson, Ashland City, White Bluff, McEwen, Burns, Pleasant View,
Charlotte, Vanleer, Slayden, Cheatham Dam, Palmyra and Cunningham.

This includes the following highways...
 Interstate 40 between mile markers 167 and 180.
 Interstate 840 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3635 8698 3596 8724 3599 8743 3617 8770
      3649 8748
TIME...MOT...LOC 0248Z 296DEG 41KT 3643 8743 3617 8760

Shamburger
Local storm report, Jul 31, 10:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     BURNS                   36.05N  87.31W
07/31/2021                   DICKSON            TN   SOCIAL MEDIA

            TREE DOWN IN BURNS.

&&

EVENT NUMBER OHX2100567

21
Local storm report, Jul 31, 10:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
            CRUTCHER IN EAST NASHVILLE.

&&

EVENT NUMBER OHX2100568

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:03 PM CDTSevere Thunderstorm WarningOHXRobertson27 min
Jul 31, 7:07 PM CDTSpecial Weather StatementOHXRobertson23 min
Jul 31, 7:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery20 min
Jul 31, 7:31 PM CDTSpecial Weather StatementOHXDavidson, Robertson44 min
Jul 31, 7:41 PM CDTSpecial Weather StatementOHXRobertson34 min
Jul 31, 7:51 PM CDTSpecial Weather StatementOHXCheatham, Davidson39 min
Jul 31, 7:58 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson47 min
Jul 31, 8:05 PM CDTSpecial Weather StatementOHXSumner, Trousdale40 min
Jul 31, 8:24 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson36 min
Jul 31, 8:47 PM CDTAreal Flood AdvisoryOHXRobertson4 hr
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson33 min
Jul 31, 9:10 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart50 min
Jul 31, 9:16 PM CDTSpecial Weather StatementOHXDavidson59 min
Jul 31, 9:48 PM CDTSpecial Weather StatementOHXCheatham, Dickson27 min
Jul 31, 9:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner3 hr
Jul 31, 9:57 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Montgomery, Williamson33 min
Jul 31, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Marshall, Maury, Williamson41 min
Jul 31, 10:24 PM CDTFlash Flood WarningOHXCheatham, Davidson, Williamson4 hr
Jul 31, 10:55 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson16 min
Jul 31, 11:10 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Wilson3 hr
Jul 31, 11:24 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne36 min
Jul 31, 11:26 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren34 min
Jul 31, 11:36 PM CDTRiver Flood WarningOHXDavidson3 hr
Jul 31, 11:41 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Jul 31, 11:55 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more53 min
Aug 1, 2:40 AM CDTSpecial Weather StatementOHXWayne50 min
Aug 1, 3:43 AM CDTSpecial Weather StatementOHXWayne47 min
Aug 1, 4:29 AM CDTSpecial Weather StatementOHXLawrence, Wayne46 min
Aug 1, 6:47 AM CDTSpecial Weather StatementOHXGiles, Lawrence43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.